Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 93, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 8, 2007, 4:34 PM EDT for Anson County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2007, 4:34 PM EDT (20:34 UTC)
- Expired
- Jun 8, 2007, 5:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Anson County, NC
The radar
The Raleigh/Durham radar (KRAX), 152 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1047 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 082035 SVRRAH NCC007-082100- /O.NEW.KRAH.SV.W.0093.070608T2034Z-070608T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 434 PM EDT FRI JUN 8 2007 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL ANSON COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 500 PM EDT * AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH CENTRAL ANSON COUNTY...OR ABOUT 7 MILES NORTHEAST OF WADESBORO...MOVING EAST AT 15 MPH. PENNY SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN ANSON COUNTY A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN. GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3511 8007 3500 8005 3500 7990 3512 7992 $$ JFB
2 follow-up statements
000 WWUS52 KRAH 082050 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 450 PM EDT FRI JUN 8 2007 NCC007-082100- /O.CON.KRAH.SV.W.0093.000000T0000Z-070608T2100Z/ ANSON NC- 450 PM EDT FRI JUN 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR EAST CENTRAL ANSON COUNTY... AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER NORTHEASTERN ANSON COUNTY...OR ABOUT 9 MILES NORTHEAST OF WADESBORO...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3510 8000 3501 7998 3502 7989 3512 7992 $$ JFB
000 WWUS52 KRAH 082100 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 459 PM EDT FRI JUN 8 2007 NCC007-082109- /O.EXP.KRAH.SV.W.0093.000000T0000Z-070608T2100Z/ ANSON NC- 459 PM EDT FRI JUN 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ANSON COUNTY EXPIRES AT 500 PM EDT... THE STORM THAT PROMPTED THE WARNING IS MOVING OUT OF ANSON COUNTY...THEREFORE THE WARNING IS BEING ALLOWED TO EXPIRE. LAT...LON 3510 8000 3501 7998 3502 7989 3512 7992 $$ JFB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:40 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 8, 2:40 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 240 PM EDT FRI JUN 8 2007 .SYNOPSIS...A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST THROUGH SATURDAY AND CROSS THE AREA SATURDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE GREAT LAKES SUNDAY THROUGH TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... HOT AND HUMID CONDITIONS WILL CONTINUE LATE AFTERNOON THROUGH EARLY EVENING. SURFACE TROUGH OVER WESTERN TIER SECTIONS WILL GRADUALLY SHIFT EAST OVERNIGHT. THIS ALONG WITH AIR MASS MOIST AND FAIRLY UNSTABLE EXPECT SCATTERED CONVECTION AS THE AFTERNOON PROGRESSES. ALREADY SEEING CONVECTION FIRING NOT TOO FAR WEST OF CWA OVER FOOTHILLS. EVEN THOUGH WIDE SPREAD COVERAGE IS NOT ANTICIPATED...THE BEST TIME FRAME FOR STORMS WILL BE FROM 21Z THROUGH ABOUT 04Z. STILL THINK THE MAIN THREAT WILL BE DOWNBURST WITH A CONSIDERABLE AMOUNT OF LIGHTNING. THEN AFTER MIDNIGHT THROUGH EARLY MORNING HOURS...EMPHASIS WILL SHIFT TO EASTERN THIRD CWA WITH TROUGH IN THE AREA...MODERATELY UNSTABLE/LIFT WILL RESULT IN AN ONGOING CHANCE FOR CONVECTION. WARM AND HUMID OVERNIGHT WITH LOWS GENERALLY 70 TO NEAR 75 && .SHORT TERM /SATURDAY THROUGH MONDAY/... CONVECTIVELY ACTIVE DAY POSSIBLE ON SATURDAY. A MODERATELY UNSTABLE AIR MASS WILL BE IN PLACE WITH SURFACE BASED LIFTED INDICES -4 TO -6 DEG C. IN ADDITION, MID/UPPER LEVEL WINDS WILL BE INCREASING AS REGION IN NOSE OF H3 JET BY LATE AFTERNOON. MID LEVEL LAPSE RATES RESPECTABLE WITH VALUES BETWEEN 6 AND 6.5 DEG C/KM. MAIN FORECAST CHALLENGE IS THE AMOUNT OF MOISTURE AVAILABLE FOR DEEP CONVECTION TO FIRE. LATEST MODEL RUN HAS BECOME MUCH DRIER IN THE MID/UPPER LEVELS OF THE ATMOSPHERE. THUS...12Z MOS POP GUIDANCE WAS AT OR BELOW 20% ACROSS CENTRAL NC. DUE TO STRENGTH OF DYNAMICS ALOFT AND POTENT COLD FRONT CROSSING REGION AROUND MAX HEATING...BELIEVE MOS GUIDANCE TOO LOW WITH POPS. WILL MAINTAIN CHANCE POPS ACROSS MUCH OF THE AREA SATURDAY AFTERNOON AND EVENING WITH THE GREATEST COVERAGE OF STORMS EXPECTED ALONG AND EAST OF HIGHWAY 1. POTENTIAL FOR A FEW STORMS TO BE SEVERE SATURDAY AFTERNOON AND EVENING WITH THE LOCALIZED DAMAGING DOWNBURST WINDS THE MAIN THREAT FOLLOWED BY LARGE HAIL. FREQUENT/EXCESSIVE LIGHTNING ALSO A CONCERN...ESPECIALLY ALONG THE COASTAL PLAIN AND THE SANDHILLS. AIR MASS BECOMES DRIER AND MORE STABLE SUN-MON AS HIGH PRESSURE OVER THE GREAT LAKES EXTEND SEWD INTO CENTRAL NC. DEWPOINTS SUN INTO MON EXPECTED TO BE IN THE MORE COMFORTABLE 50S AND LOWER 60S. MODELS DO DEPICT A DECENT VORT MAX CROSSING THE AREA SUN AFTERNOON. HOWEVER THE AIR MASS APPEARS TOO DRY TO SUPPORT NOTHING MORE THAN A FEW CLOUDS. TEMP WISE...POTENTIAL FOR A FEW HOURS HEATING SATURDAY. THIS SHOULD HELP TO PUSH TEMPS INTO THE 90-95 DEGREE RANGE. HOWEVER...IF SCATTERED SHOWERS OCCURRING SATURDAY MORNING...MAX TEMPS MAY BE 3-4 DEGREES TOO WARM. NLY FLOW SUN INTO MON WILL USHER SEASONABLE AND LESS HUMID AIR INTO CENTRAL NC. LOW LEVEL THICKNESSES FAVOR MAX TEMPS COMPARABLE TO NAM MOS...GENERALLY MID/UPPER 80S BOTH DAYS. LOWS SATURDAY NIGHT WILL VARY FROM UPPER 60S IN THE SOUTH WHERE DRIER/COOLER AIR DELAYED UNTIL SUN. LOWS SUNDAY NIGHT IN THE 60-65 DEGREE RANGE. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... L/W TROUGH IN VICINITY OF THE ATLANTIC SEABOARD AND AN UPPER LEVEL RIDGE EXTENDING FROM THE LOWER MS VALLEY INTO THE GREAT LAKES WILL RESULT IN DRY CONDITIONS TUESDAY WITH TEMPS CLOSE TO SEASONABLE NORMS. DECENT S/W IN THE NORTHERN STREAM EXPECTED TO PUSH INTO THE NORTHERN/CENTRAL PLAINS BY MID WEEK THEN LIFT INTO THE GREAT LAKES LATE IN THE WEEK. THIS SYSTEM WILL FLATTEN RIDGE TO OUR WEST...POSSIBLY ALLOWING SOME ENERGY ALOFT TO SLIDE INTO THE NORTHERN MID ATLANTIC THU-FRI. MARGINALLY MOIST AIRMASS COUPLED WITH HEATING AND WEAK SUPPORT ALOFT MAY BE ENOUGH TO TRIGGER CONVECTION WED-FRI. DO NOT EXPECT ANY ORGANIZED CONVECTION WED-FRI...SO EXPECT RAIN THREAT TO BE NO HIGHER THAN 20-25%. TEMPS THROUGH PERIOD SHOULD HOVER CLOSE TO NORMAL. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... EXPECT SCATTERED CU 5 TO 6KFT THROUGH 00Z AT ALL TAF SITES. POTENTIAL FOR SCATTERED SHOWERS AND THUNDERSTORMS WITH BRIEF CIGS 4-6KFT VSBYS 4-6 MILES THROUGH SOUTHWEST WINDS 8 TO 10 MPH WITH BRIEF GUSTS 12-18 MPH. AFTER 04Z...MINIMAL CHANCE FOR CONVECTION WESTERN TAF SITES...GSO/INT AS WINDS SHIFT AROUND TO THE WEST AND NORTHWEST. BUT CONTINUING CHANCE RDU-RWI-FAY THROUGH DAYBREAK WHERE AIR MASS REMAINS UNSTABLE AND SURFACE TROUGH IN THE VICINITY. FOR SATURDAY...COLD FRONT APPROACHES FROM THE WEST AND MOVE THROUGH THE AREA...THUS CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. CIGS 4-5KFT IN SHOWERS AND STORMS. VFR CONDITIONS SATURDAY NIGHT THROUGH MONDAY AS MORE STABLE AND LESS HUMID CONDITIONS MOVING INTO AREA. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...RA SHORT TERM...WSS LONG TERM...WSS AVIATION...RA
Hazardous weather outlook, Jun 8, 10:25 AM EDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1025 AM EDT FRI JUN 8 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-090800- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1025 AM EDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT HEAT INDEX READINGS ARE EXPECTED TO REACH NEAR 100 THIS AFTERNOON AND HEAT STRESS WILL INCREASE FOR INDIVIDUALS WORKING OUTDOORS FOR MORE THAN 30 TO 60 MINUTES. ISOLATED TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON THROUGH THE EVENING MAY PRODUCE LOCALIZED DAMAGING DOWNBURST WINDS AND NEARLY CONTINUOUS LIGHTNING STRIKES WITH 20 TO 40 STRIKES POSSIBLE IN A FIVE MINUTE PERIOD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED LATE SATURDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE EXPECTED ISOLATED NATURE OF THE STORMS...SPOTTER NETWORK ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT MEASURED RAINFALL AMOUNTS IN EXCESS OF AN INCH...ANY SIZE HAIL THAT OCCURS OR WIND GUSTS THAT DOWN TREES OR LARGE TREE LIMBS. WSS/RA
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 4:27 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 48 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.